Alert archive / Florida / River Flood Warnings in 2007
River Flood Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Nov 27, 2007, 9:14 AM CST for Walton County, Florida. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2007, 9:14 AM CST (15:14 UTC)
- Expired
- Nov 28, 2007, 8:18 AM CST
- In force
- 23 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KTAE 271648 CCA FLWTAE FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1014 AM EST TUE NOV 27 2007 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... THE SHOAL RIVER NEAR MOSSY HEAD AFFECTING WALTON COUNTY. DUE TO THE LATEST RAINFALL...THE SHOAL RIVER AT MOSSY HEAD HAS GONE ABOVE FLOOD STAGE. THE RIVER HAS CRESTED AND STARTED A DOWNWARD TREND. THE RIVER SHOULD BE BELOW FLOOD STAGE BY LATE IN THE DAY WEDNESDAY. SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FLC131-281514- /O.NEW.KTAE.FL.W.0001.071127T1514Z-000000T0000Z/ /MHDF1.1.ER.071126T2310Z.071127T0830Z.000000T0000Z.UU/ 1014 AM EST TUE NOV 27 2007 THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE SHOAL RIVER NEAR MOSSY HEAD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM TUESDAY THE STAGE WAS 15.2 FEET. * FLOOD STAGE IS 14.0 FEET. $$
2 follow-up statements
000 WGUS82 KTAE 271731 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1231 PM EST TUE NOV 27 2007 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES THE FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... THE SHOAL RIVER NEAR MOSSY HEAD AFFECTING WALTON COUNTY ON LAIRD ROAD...WATER IS 8 INCHES BELOW THE BRIDGE AND NEARLY OVER THE ROAD LEADING INTO THE BRIDGE. ALSO...WATER IS OVER THE BANKS AND 6 INCHES FROM THE BOTTOM OF THE BRIDGE AT HIGH NOTE ROAD AND CHOWDER CHAPEL ROAD. SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FLC131-281731- /O.CON.KTAE.FL.W.0001.000000T0000Z-000000T0000Z/ /MHDF1.1.ER.071126T2310Z.071127T0830Z.000000T0000Z.UU/ 1231 PM EST TUE NOV 27 2007 THE FLOOD WARNING CONTINUES FOR THE SHOAL RIVER NEAR MOSSY HEAD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM TUESDAY THE STAGE WAS 14.7 FEET. * MINOR FLOODING IS OCCURRING AND M FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. $$
000 WGUS82 KTAE 281418 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 918 AM EST WED NOV 28 2007 THE FLOOD WARNING IS CANCELLED FOR THE SHOAL RIVER NEAR MOSSY HEAD. THE RIVER HAS FALLEN BELOW FLOOD STAGE AND IS FORECAST TO CONTINUE FALLING. * AT 7:30 AM WEDNESDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 14.0 FEET. SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FLC131-281448- /O.CAN.KTAE.FL.W.0001.000000T0000Z-071128T1418Z/ /MHDF1.1.ER.071126T2310Z.071127T0830Z.071127T2035Z.UU/ 918 AM EST WED NOV 28 2007 THE FLOOD WARNING IS CANCELLED FOR THE SHOAL RIVER NEAR MOSSY HEAD. * AT 7:30 AM WEDNESDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 14.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Nov 27, 8:00 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 27, 8:00 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 AM EST TUE NOV 27 2007 .SYNOPSIS... MOSTLY SUNNY TO SUNNY THIS MORNING ACROSS LOCAL AREA. SATELLITE AND UPSTREAM OBS SHOW LINGERING STRATUS MAINLY SE ALA/SW GA EXPECTED TO BREAKUP BY THIS AFTERNOON. SHARP NW-SE AIRMASS CONTRASTS. TEMPS/DEW POINTS RANGED FROM UPPER 40S/LOW 40S SE ALA TO LOW 60S/UPPER 50S SE BIG BEND. 24 HR TEMP/DEW POINT COMPARISON SHOWS THAT LOCAL AIRMASS RUNNING 15 TO 20 DEGREES COOLER AND DRIER WEST OF APALACH RIVER... DOWN TO 6-12 DEGREES COOLER AND DRIER EAST OF THE RIVER. WINDS NORTHERLY FROM AROUND 5 MPH SE BIG BEND UP TO 10-15 MPH PANHANDLE. .DISCUSSION... AT UPPER LEVELS... LOOKING AT THE BIG PIX...PROGRESSIVE LARGE-SCALE PATTERN WILL CONTINUE THROUGH SHORT TERM FORECAST. MAIN FEATURES ARE UPPER TROUGH OVER ERN PAC WHICH WILL DIG SEWD INTO THE PACIFIC NW. DOWNSTREAM... STRONG TROUGH WILL MOVE EWD FROM THE NRN/CNTRL PLAINS EWD INTO THE LOWER GREAT LAKES AND THEN SWD INTO THE TN VALLEY. ASSOCD SHORT WAVE WAS MOVING SEWD ACROSS THE UPPER MIDWEST...WITH A VORT LOBE EXTENDING FROM THE LAKE SUPERIOR INTO THE SRN HIGH PLAINS. FURTHER DOWNSTREAM...GREAT LAKES TROUGH WILL MOVE INTO ERN CONUS. ASSOCD STRONG H5/H2 LOW EJECTING NEWD INTO THE CANADIAN MARITIMES. AS TROUGHS MOVE EWD...SHORT WAVE RIDGE OVER THE PLAINS TODAY WILL MOVE EWD AND REPLACE THE PLAINS TROUGH ON WEDNESDAY...AND THE ERN TROUGH ON THURSDAY. AT LOWER LEVELS... LOOKING AT THE BIG PICTURE...LOW ASSOCD WITH ABOVE PLAINS TROUGH WILL OCCLUDE WHILE MOVING NEWD FROM THE UPPER MS VALLEY INTO ERN ONTARIO LATER TODAY. TRAILING COLD FRONT WILL PUSH EWD THROUGH THE GREAT LAKES AND THEN SEWD THROUGH THE SRN PLAINS AND MIDDLE/LOWER MS VALLEY. CLOSER TO HOME...COLD FRONT WHICH IMPACTED LOCAL AREA LAST NIGHT IS SAGGING SWD INTO N/CNTRL FL AND AS UPPER SUPPORT MOVES FURTHER NEWD INTO CANADA AND SWD PUSH ENDS...FRONT WILL LIKELY STALL AND POSSIBLY BEGIN TO DISSIPATE OVER S/CENTRAL FL NEXT 24 HRS. IN ITS WAKE...A SFC RIDGE WAS BUILDING EASTWARD ACROSS THE PLAINS. A 1031 MB HIGH PRESSURE SYSTEM OVER THE SRN PLAINS WILL MOVE ENE ACROSS THE OH/TN VALLEYS THROUGH WEDNESDAY MORNING...BEFORE EXITING THE DELMARVA COAST WEDNESDAY EVENING. LOCALLY THIS MEANS...DRIER AIR BEGINS TO FILTER SEWD AND ACROSS OUR ZONES. THIS REFLECTED IN ABOVE 24HR AIRMASS CHANGE AND IN SOUNDINGS AND TIME HEIGHT X-SECTIONS. RAPID DRYING OUT OF REGIONAL AIRMASS FROM SE-NW REFLECTED IN 12Z SOUNDINGS...I.E. JAX...TAE... FFC AND BMX WITH 1.36...0.68...0.47 AND 0.36 INCH PWATS RESPECTIVELY. GFS MODEL SOUNDINGS REFLECT INCREASING LOW LEVEL MOISTURE AHEAD OF AND RAPID DRYING BEHIND FRONTAL PASSAGE. I.E..12Z TUE...00Z WED...18Z WED...06Z THU AND 18Z THU WITH 0.56... 0.46...THEN 0.75...1.11 JUST AHEAD OF FRONT AND THEN 0.68 IN PWAT BEHIND THE FRONT. LOOKING FURTHER AFIELD...NEXT LOW PRESSURE SYSTEM AND ABOVE MIDWEST COLD FRONT WILL ADVANCE INTO THE PLAINS AND MIDWEST WEDNESDAY. AS THE LOW ACCELERATES INTO CANADA...THE FRONT WILL SURGE SEWD ACROSS THE CWFA LATE WEDNESDAY INTO THURSDAY. THEN...WILL SEE A SERIES OF SURFACE HIGH PRESSURE SYSTEMS MOVING EASTWARD ACROSS THE MID MISSISSIPPI AND MID ATLANTIC LATE WEEK AND INTO THE FIRST HALF OF THE WEEKEND. && .SHORT TERM (THIS AFTERNOON-THURSDAY NIGHT)... THIS AFTERNOON...WITH EXITING FRONT AND BUILDING RIDGE...DRY OFFSHORE FLOW WILL DOMINATE. STRATUS BEHIND FRONT SHOULD BE GONE THIS AFTERNOON. NOT SEEING ANY UPSTREAM GUSTS. MAX TEMPS AOB NORMAL IN MID 60S EXCEPT FOR NEAR 70 SE BIG BEND. TONIGHT...AS THE SFC RIDGE BUILDS EWD TOWARDS THE MID-ATLANTIC... OFFSHORE COLD AIR DRAINAGE WILL DROP LOW TEMPS TO AROUND 40 SE ALA/SW GA TO MID 40S SE BIG BEND. WEDNESDAY THROUGH THURSDAY...THE COMBINATION OF A COASTAL TROUGH DEVELOPING OFFSHORE...HIGH PRESSURE WEDGING DOWN THE LEE OF THE APPALACHIANS AND THE APPROACHING DRY COLD FRONT SHIFT LOCAL WINDS TO ELY. WITH LOW LEVEL FLOW VEERING...SOME ATLANTIC MOISTURE WILL BE PULLED TOWARDS CWA...MAINLY ERN THIRD AND MAY INDUCE PATCHY FOG LATE WED/EARLY THURS DEPENDING ON TIMING OF FRONT. THEN...AFTER FROPA ...LOW LEVEL WINDS BACK TO NLY WITH DRIER AIR FILTERING OVER THE AREA. TEMPS WILL BEGIN MODERATING ABOVE NORMAL WITH ELY FLOW AND SLOWLY RISING 1000-500 MB THICKNESSES ON WEDNESDAY. WITH WEAK GRADIENT WILL SEE LITTLE TEMP SHIFT B4 AND AFTER FRONT. && .AVIATION...POST-FRONTAL STRATUS HAS NOW PUSHED SE OF TLH AND VLD. A WRAP AROUND DECK OF LOW STRATUS IS WORKING ITS WAY SLOWLY SEWD AT THIS TIME. IT MAY IMPACT DHN WITH MVFR CEILINGS FOR A BRIEF TIME UNTIL MIDDAY. ELSEWHERE...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. && .MARINE...MID-MORNING OFFSHORE BUOYS SHOW WINDS 15-128 KNOTS AND 5-6 FEET SEAS. SO SCEC OFFSHORE STILL LOOKS GOOD. AS HIGH PRESSURE BUILDS IN FROM THE NORTH BEHIND THE COLD FRONT...THE TIGHTENING PRESSURE GRADIENT WILL KEEP WINDS AND SEAS AT EXERCISE CAUTION CRITERIA THROUGH TONIGHT. AS THE HIGH MOVES EAST OF THE WATERS ON WEDNESDAY...WINDS AND SEAS WILL DECREASE. THE NEXT FRONTAL PASSAGE WILL BE ACCOMPANIED BY A SLIGHT INCREASE IN WINDS AND SEAS FOR THE END OF THE WORK WEEK. && .FIRE WEATHER...INLAND AREAS OF THE ERN PANHANDLE AND WRN BIG BEND MAY SEE RH VALUES APPROACH 35 PERCENT THIS AFTERNOON. NO RED FLAG CONCERNS FOR WEDNESDAY AND THURSDAY. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WEATHER...WOOL PUBLIC/MARINE...BLOCK
Hazardous weather outlook, Nov 27, 4:30 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EST TUE NOV 27 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-281100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EST TUE NOV 27 2007 /430 AM CST TUE NOV 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... GUSTY NORTHERLY WINDS IN THE WAKE OF THE COLD FRONTAL PASSAGE MONDAY NIGHT WILL CREATE HAZARDOUS CONDITIONS ACROSS THE GULF COASTAL WATERS TODAY...AND SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. HIGH PRESSURE WILL USHER IN A COOLER AND DRIER AIRMASS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED. GENERALLY DRY CONDITIONS WITH A SLOW WARMING TREND ARE EXPECTED FOR THE NEXT SEVERAL DAYS. A DRY COOL FRONT WILL PASS THROUGH THE AREA ON THURSDAY. THE NEXT CHANCE FOR MEASURABLE RAINFALL WILL BE LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. JAMSKI
Nearby
River Flood Warnings in Florida, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.